Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 7, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Sep 7, 2021, 3:13 PM EDT for Palm Beach County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 3:13 PM EDT (19:13 UTC)
Expired
Sep 7, 2021, 3:45 PM EDT
In force
32 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 116 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS82 KMFL 071913
SPSMFL

Special Weather Statement
National Weather Service Miami FL
313 PM EDT Tue Sep 7 2021
 
FLZ067-068-071945-
Inland Palm Beach County FL-Metro Palm Beach County FL-
313 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 345 PM EDT...

At 312 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Royal
Palm Beach, or near West Palm Beach. This storm was nearly
stationary.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Riviera
Beach, Greenacres, Royal Palm Beach, Palm Springs, Atlantis,
Haverhill, Village Of Golf, Golden Lakes, Loxahatchee Groves, Gun
Club Estates, Schall Circle, Royal Palm Estates, Lake Belvedere
Estates, Kings Point, Dunes Road and The Acreage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2678 8030 2678 8010 2644 8010 2644 8032
TIME...MOT...LOC 1912Z 353DEG 4KT 2672 8021 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:37 PM EDT, 36 minutes earlier.

Area forecast discussion, Sep 7, 2:37 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Miami FL
237 PM EDT Tue Sep 7 2021

.SHORT TERM (Through Wednesday)...

Weak southerly steering flow will allow the seabreezes to propagate
inland today - colliding across the interior and spreading east and
west along resultant boundaries. While this morning's sounding
actually shows below average PWAT, mid-level moisture advection is
expected to add more moisture into the column later today. With the
influx of moisture and the departure of a weak upper low, lapse
rates will become a bit more unfavorable and mid-level temps will
warm a bit. Thus, scattered or widespread severe thunderstorm
development is not anticipated. However, the WMSI forecasts still
depict at least a potential for an isolated wet microburst. The main
concern with convection today will be the erratic and slow storm
motion, and the subsequent heavy rain potential associated with this
slow motion and moistening column. Most locations that are impacted
with a decent storm should pick up around an inch of rain, with
isolated locations capable of accumulating 2-4 inches in a
relatively short period of time. While most of these storms should
remain confined to the rural interior sections of south Florida, it
will be too close to the urban corridor to rule out one or two of
the significant rain producers resulting in nuisance, or possibly
even localized flash, flooding.

Showers and storms should come to an end by midnight, with lows
forecast to fall into the lower 70s across the interior and the mid
to upper 70s closer to the coasts. Steering flow may be slightly
higher tomorrow and more westerly around the edge of a smaller ridge
over the Bahamas. This could result in more of a focus along the
east coast rather than the interior, though this is dependent upon
how quickly the winds veer. Regardless, threat and impacts appear to
be similar tomorrow as they are today. Expect highs to climb into
the lower 90s with heat indices near 100 degrees.

.LONG TERM...

Wednesday Night through Friday:

Mean troughing will prevail across the northern Gulf of Mexico and
Southeast States as a mid-level anticyclone centers over the
Bahamas. A tropical disturbance now over the Gulf of Mexico should
move along the northern periphery of the mid-upper ridge while
progressing towards the Florida Panhandle. The National Hurricane
Center suggests a 30 percent probability of tropical development
from this disturbance over the next 5 days. Based on the current
forecast situation it appears most of the impacts from this system
should remain north of our area. Otherwise a light synoptic wind
regime should prevail locally with daily seabreeze-driven showers
and storms most prominent during the afternoon to early evening
hours. This pattern suggests the greatest coverage should be over
inland areas and particularly over the Lake Okeechobee region,
although outflows could bring convection into the coastal areas from
time to time as well. Temperatures should remain seasonal.

Friday through Tuesday:

High pressure at the surface and aloft should strengthen this
weekend resulting in a stronger east to southeast wind regime. Once
again the sea breezes should be the primary drivers, with interior
and western portions of the area more favored for the better storm
coverage. Forecast confidence decreases somewhat by early next week
as some of the guidance suggests a notable uptick in moisture and
shower/storm coverage during this time. For now maintained a blend
of models approach, but PoPs and QPF may need some upward adjustment
if this trend holds. Stay tuned.

&&

.AVIATION(18Z TAFS)...

VFR will prevail outside of storms through the TAF at all terminals.
Storms have begun to initiate along the seabreezes down the east and
west coasts. Storms are still forecast to move gradually inland and
congeal across the interior, before spreading back out east and west
along outflow later this afternoon and evening. Showers and storms
should come to an end by midnight across south Florida.

&&

.MARINE...

Relatively light winds and low seas are forecast through the end of
the week. Swell from Larry should remain mostly north of waters
adjacent to Palm Beach county. Showers and storms are more likely to
favor our Gulf waters in the morning as the westerly flow regime
opposes the land breeze.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  90  78  92 /  20  40  20  30
West Kendall     76  90  76  93 /  20  50  20  30
Opa-Locka        76  90  77  93 /  20  40  20  40
Homestead        76  89  76  91 /  20  30  20  30
Fort Lauderdale  77  89  78  91 /  20  40  20  40
N Ft Lauderdale  76  89  78  92 /  20  40  20  40
Pembroke Pines   76  90  76  92 /  20  40  20  40
West Palm Beach  75  90  75  93 /  20  40  20  40
Boca Raton       76  89  77  92 /  20  30  20  40
Naples           76  89  78  90 /  30  30  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Wednesday and Aviation/Marine...Harrigan
Wednesday Night through Tuesday...SPM

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 7, 11:11 AM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1111 AM EDT Tue Sep 7 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080915-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1111 AM EDT Tue Sep 7 2021

...Scattered Thunderstorms This Afternoon and Early Evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: scattered showers and thunderstorms this afternoon and
early evening. Main hazards will be lightning, localized flooding,
and gusty winds.

Flooding: Localized flooding from repeated rounds of showers and storms
will be possible, mainly along the metro areas of South Florida through
this evening.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered showers and thunderstorms will continue through the rest
of the forecast period with locally gusty winds, frequent lightning,
and heavy rainfall leading to possible localized flooding.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Sep 7, 2:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
245 PM EDT Tue Sep 7 2021

FLZ067-068-168-071915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
245 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 315 PM EDT...

At 244 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near The
Acreage, or near Palm Beach Gardens. This storm was nearly
stationary.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach,
Greenacres, Royal Palm Beach, Palm Springs, Haverhill, Schall Circle,
Royal Palm Estates, Lake Belvedere Estates, Golden Lakes, North
County Airport, Loxahatchee Groves, Gun Club Estates, The Acreage,
Palm Beach International Airport, Lakeside Green, Plantation Mobile
Home Park and Stacey Street.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2686 8030 2688 8010 2663 8010 2663 8031
TIME...MOT...LOC 1844Z 003DEG 4KT 2680 8020

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi
Special weather statement, Sep 7, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
313 PM EDT Tue Sep 7 2021

FLZ067-068-071945-
Inland Palm Beach County FL-Metro Palm Beach County FL-
313 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 345 PM EDT...

At 312 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Royal
Palm Beach, or near West Palm Beach. This storm was nearly
stationary.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Riviera
Beach, Greenacres, Royal Palm Beach, Palm Springs, Atlantis,
Haverhill, Village Of Golf, Golden Lakes, Loxahatchee Groves, Gun
Club Estates, Schall Circle, Royal Palm Estates, Lake Belvedere
Estates, Kings Point, Dunes Road and The Acreage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2678 8030 2678 8010 2644 8010 2644 8032
TIME...MOT...LOC 1912Z 353DEG 4KT 2672 8021

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:08 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Sep 6, 8:27 PM EDTSpecial Weather StatementMFLPalm Beach33 min
Sep 6, 8:49 PM EDTSpecial Weather StatementMFLPalm Beach26 min
Sep 6, 8:55 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Sep 7, 2:45 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Sep 7, 3:45 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Sep 7, 3:54 PM EDTAreal Flood AdvisoryMFLPalm Beach111 min
Sep 7, 4:43 PM EDTSpecial Weather StatementMFLBroward32 min
Sep 7, 5:16 PM EDTSpecial Weather StatementMFLBroward29 min
Sep 7, 5:36 PM EDTSpecial Weather StatementMFLGlades24 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.